Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 29, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 19, 2003, 3:36 PM EDT for Broward County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2003, 3:36 PM EDT (19:36 UTC)
- Expired
- May 19, 2003, 4:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1472 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 191936 SVRMIA FLC011-192000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 335 PM EDT MON MAY 19 2003 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BROWARD COUNTY IN SOUTHEAST FLORIDA * UNTIL 400 PM EDT * AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS OVER CENTRAL BROWARD COUNTY...MOVING SOUTHWEST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 400 PM EDT... RURAL WESTERN BROWARD COUNTY ALONG ALLIGATOR ALLEY AT 350 PM EDT. LAT...LON 2612 8063 2627 8068 2616 8087 2600 8085 .END BRABANDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:10 PM EDT, 26 minutes earlier.
Area forecast discussion, May 19, 3:10 PM EDT, 26 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 310 PM EDT MON MAY 19 2003 .TONIGHT THROUGH WEDNESDAY NIGHT... AS FORECAST...WEAK BACKDOOR FRONT/TROUGH JUST ABOUT DISSIPATED NORTH OF THE BAHAMAS WITH MID ATL RIDGE BRIDGING OVER INTO THE PENINSULA. SFC ANALYSIS ALSO SHOWS WEAK SFC FRONT ACROSS NORTHERN GULF. AT THE UPR LVLS...ANALYSIS SHOWS UPR LVL LOW DROPPING SOUTH INTO THE NORTH CENTRAL GULF WITH WEAK RIDGE ALONG THE PENINSULA AND TROUGH ACROSS THE NE US COAST. THROUGH TOMORROW...UPR LOW WILL CONTINUE TO MOV SOUTH INTO THE SOUTH CNTRL GULF AS IT WEAKENS WITH UPR RIDGE AXIS ALONG THE PENINSULA FINALLY DISSIPATING AND UPR TROUGH ACROSS E COAST MOVING SE INTO THE ATL AS IT DEEPENS. THE LOW LVL RIDGE EXTENDING NE TO SE ALONG THE EAST WILL CONTINUE IN PLACE THROUGH JUST ABOUT 700 MB THROUGH MUCH OF THE SHORT TERM. HAVING SAID THAT...WITH PWAT VALUES REMAINING ABOVE 1.6 INCHES THROUGH THE FORECAST PD AND PCPN LAST FEW DAYS WILL FORECAST POPS OF AROUND 50 INTERIOR...20S AND 30S ALONG EAST COAST...AND 40S WEST COAST NEXT COUPLE OF DAYS WITH C-BRZ CONTINUING TO BE MAIN TRIGGERING MECHANISM. THE REASON FOR THIS IS DEEPENING TROUGH OFF THE EAST COAST SHOULD RESULT IN WINDS TURNING MORE NORTHERLY ALOFT TOMORROW. THAT...COMBINED WITH LOW LVL FLOW FROM THE EAST THROUGH 8 KFT OR SO WILL RESULT IN A STORM MOTION THAT WILL GENERALLY BE NE BUT SLOW. SO GIVEN THAT H5 TEMPS ARE RUNNING AROUND -8 TO -9 CANNOT RULE OUT A FEW STRONG STORMS BUT LOCALLY HEAVY RAINFALL CONTINUES TO BE MAIN PROBLEM. BY WEDNESDAY...UPR WNDS SHOULD BACK MORE FROM THE WEST AGAIN AS TROUGH MOVE FAR OFFSHORE AND NEXT UPR LVL TROUGH BEGINS TO DEEPEN INTO THE SE. THEREFORE...BETTER CHANCE PERHAPS FOR METRO AREAS BUT NOT MUCH MORE. WILL STAY CLOSE TO CURRENT TEMP FCST. .THURSDAY THROUGH SUNDAY... STARTING LATE WEDNESDAY...GFS CONTINUES TO AMPLIFYING UPR TROUGH APPROACHING EAST COAST DEVELOPING SFC LOW ALONG SFC BNDRY IN THE NE GULF COAST. THIS LOW IS FCST TO MOVE ALONG MID ATL COAST WITH TRAILING FRONT MOVING THROUGH THE FCST AREA LATE FRIDAY NIGH INTO SATURDAY MORNING AS IT WEAKENS. DESPITE THE WEAKENING...WE SHOULD SEE SLIGHTLY HIGH POPS PARTICULARLY FOR FRI WITH A DRIER AIRMASS MOVING INTO THE CWA BY LATE SATURDAY. HOWEVER...WILL STAY IN THE HIGH END OF SCT POPS FOR NOW UNTIL AT LEAST THE TREND BECOMES MORE DEFINITE. THEN WEAK HIGH IS FCST TO MOVE EAST ALONG NORTHERN GULF N OF CWA SUNDAY AND OFFSHORE BY MONDAY. THIS WILL ALLOW FOR MSTR RETURN BY MONDAY RETURNING TO SCT POPS. .MARINE... GIVEN THIS SCENARIO...WILL STAY CLOSE TO CURRENT WND FCST EXCEPT FOR CHANGE TO REFLECT WIND SHIFT WITH FRONT/TROUGH BY END OF THE WEEK IN THE EXTENDED. THE BOTTOM LINE IS NO HIGHLIGHT FORESEEN THROUGH SATURDAY. .FIRE WEATHER... NO PROBLEMS ARE ANTICIPATED ATTM. PRELIM NUMBERS... PBI BB 075/087 074/086 073 52222334 FLL BB 076/086 075/086 074 52222334 MIA BB 076/088 074/087 073 52222334 APF BT 073/087 071/086 071 52343434 .MIA...NONE.
Hazardous weather outlook, May 19, 5:00 AM EDT, 10 hours 36 minutes before
FLZ063-066>075-191500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 500 AM EDT MON MAY 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...SCATTERED AFTERNOON THUNDERSTORMS OVER MUCH OF SOUTH FLORIDA... SCATTERED THUNDERSTORMS WILL DEVELOP IN THE MOIST UNSTABLE ATMOSPHERE OVER SOUTH FLORIDA THIS AFTERNOON. MOST OF THE THUNDERSTORMS WILL OCCUR OVER INTERIOR AND WESTERN SOUTH FLORIDA. AN ISOLATED STORM OR TWO MAY MOVE ACROSS THE EAST COAST BEACHES AND METRO AREAS DURING THE MORNING HOURS. SCATTERED STORMS WILL DEVELOP IN THE AFTERNOON OVER THE WESTERN SUBURBS OF PALM BEACH...BROWARD AND MIAMI-DADE COUNTIES THEN MOVE WEST ACROSS THE EVERGLADES. OTHER STORMS WILL ALSO DEVELOP EVEN FURTHER WEST. THE GREATEST THREAT FROM STORMS TODAY WILL BE CLOUD TO GROUND LIGHTNING STRIKES. STORMS OVER THE INTERIOR AND NEAR THE WEST COAST LATER IN THE DAY COULD PRODUCE BRIEF WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAINFALL OF 2 TO 4 INCHES. THE HEAVY RAINFALL COULD PRODUCE MINOR FLOODING OF STREETS AND OTHER LOW-LYING AREAS WHEREVER STORMS PERSIST FOR MORE THAN AN HOUR OR SO. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:13 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 17 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.